Accutane will completly make your acne gone in about 6 months. I could not believe that anything could help me but it really has cured me. It also does dry out your skin, eyes and nose but it isn't all that bad. The real problem is in most people including me it causes depression, enough to kill yourself. It can be controlled but it does not go away. I now have pretty bad depression even after two years but my skin looks perfect.
I'm in week 5 of Accutane (40 mgs daily), and my skin cleared up instantly - no initial breakout. Last week I switched from the generic pill to the brand name and got one cyst, but I'd hardly call that the "dreaded initial breakout." My doc said that it's okay to take my prescribed antibiotic (Adoxa) to help clear up the cyst and prevent any further breakouts. So, to answer your questions directly, yes, it's okay to continue the antibiotics (assuming your doc agrees) and no - you won't necessarily have the breakout. Also, my skin has not been at all flaky. I'm taking 1000 IUs of Vitamin E (orally) in the morning to fight this side effect - so far, so good. Not only is my skin not peeling, but also I'm not having a problem with dry eyes or nosebleeds. Hope this posting helps. Best of luck to you
[This message has been edited by 2curiousforwards (edited 05-29-2003).]
yikes! I would be VERY careful to accept anyone's advice other than your doctor's when it comes to accutane. It is a serious drug originally used in cancer treatments. I wouldn't recommend mixing meds. I was on accutane for six months and acne returned after 6 months. I did have an initial breakout for about a month with super dry lips and eyes. Not a good experience. I would not take it again. Good luck and be careful. And remember if you have questions, ALWAYS ASK YOUR DOCTOR!